MAUDE Adverse Event Report: COOK INC UPJ OCCLUSION BALLOON CATHETER; EZL CATHETER, RETENTION TYPE, BALLOON

COOK INC UPJ OCCLUSION BALLOON CATHETER; EZL CATHETER, RETENTION TYPE, BALLOON
Model Number G14337
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer name and address- (b)(6).Occupation- customer service.Pma/510(k) #- k183323.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, prior to use in a percutaneous nephrolithotomy procedure, a "blob" of melted glue was found inside the fitting of a upj occlusion balloon catheter.This obstructed the fitting, preventing the attachment of a syringe.Another device was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation has determined the alleged malfunction corresponds with difficult inflation/deflation of balloon instead of foreign matter.There is no evidence to suggest that this failure mode would be likely to cause or contribute to a death or a serious injury if the failure were to recur.Furthermore, there is no evidence that the device caused or contributed to a serious injury or patient death.As such, the event is not reportable under fda 21 cfr part 803 as it does not meet the criteria for a death, serious injury, or reportable product malfunction.Event description as reported, prior to use in a percutaneous nephrolithotomy procedure, a "blob" of melted glue was found inside the fitting of a upj occlusion balloon catheter.This obstructed the fitting, preventing the attachment of a syringe.Another device was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.Investigation ¿ evaluation a visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record (dhr), manufacturing instructions, the instructions for use (ifu), and quality control data.One upj occlusion balloon catheter was returned for investigation.Only the t fitting was returned.The connecting caps were able to be wired with.038¿ wire guide.There was no adhesive noted inside any of the three ports.A function test determined the fitting flushed without issue.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.Because there were no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in the field.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was functionally inspected by quality control and no notable gaps in production or processing controls were noted.There is no indication that a design or process related failure mode contributed to the reported event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.A review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: how supplied "upon removal from the package, inspect the product to ensure no damage has occurred." the complaint was not confirmed, as the returned device functioned as intended.Evaluation of the returned device could not re-create the failure mode.Investigation has determined the alleged malfunction corresponds with difficult inflation/deflation of balloon instead of foreign matter.The risk analysis for this failure mode was reviewed, and it was determined that no actions are required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
There is no new patient or event information to report.

Brand Name
UPJ OCCLUSION BALLOON CATHETER
Common Device Name
EZL CATHETER, RETENTION TYPE, BALLOON
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11618395
Report Number1820334-2021-01070
Device Sequence Number3866303
Product Code EZL
UDI-Device Identifier00827002143371
UDI-Public(01)00827002143371(17)220605(10)9790694
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/05/2022
Device Model NumberG14337
Device Catalogue Number028006
Device Lot Number9790694
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2021
Initial Date Received by Manufacturer 03/09/2021
Supplement Date Received by Manufacturer04/23/2021
Initial Report FDA Received Date04/06/2021
Supplement Report FDA Received Date05/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1